MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Codes Break (1069); Failure to Eject (4010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Gender/sex: unknown, information not provided.Date of event: unknown, not provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that an intraocular lens (iol) was stuck in the inserter, and the optic broke while inserting into the patient¿s left eye.Additional information was provided stating the lens had been fully inserted into the eye, and it was the haptic that broke when the lens unfolded.The lens was then cut out, and replaced with the back-up lens.Reportedly, there was no incision enlargement, sutures, or vitrectomy required.The patient was doing okay when discharged.No other information provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 7/10/2019.Device returned to manufacturer ¿ yes.Device evaluation: the sample was received within the original box and daisy wheel.A visual inspection of the returned sample revealed the lens to be freely inside of the box outside of the daisy wheel.The lens was cut into two halves completely through the center of the optic body, most likely to aid in explant.Both haptics of the lens were missing, and the cartridge was not returned.Based on the condition of the return, further analysis is not possible.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related this production order (po) was performed the search revealed no other complaints have been received for this po number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8761116
Report Number3011852734-2019-00136
Device Sequence Number1541604
Product Code HQL
UDI-Device Identifier05050474548695
UDI-Public(01)05050474548695(17)220531
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberAAB00
Device Catalogue NumberAAB0000215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer07/17/2019
10/25/2020
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/09/2019
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC30 CARTRIDGE LOT# CD12144
Date Report Sent to FDA01/01/2005